The autism drug Risperdal can cause Gynecomastia: “female” breasts in boys and young men. In some cases, the breasts grow to size 46DD. (You may hear people refer to these breasts as “man boobs” or “moobs.”)
The company that makes Risperdal may be liable for money damages if Risperdal harms your child.
Harmful Effects of Gynecomastia
Gynecomastia (female-like breasts) can be a very damaging experience for a young boy or teenager. Boys can be:
- embarrassed on social media, and
- rejected by their friends
Removal of the extra breast tissue and skin may require several operations (surgeries). The surgeries can leave very obvious scars. They may also cause:
- more pain, and
- nerve damage
Risperdal may also cause weight gain and diabetes in autistic boys or girls. In some cases, the same child may develop:
- weight gain
- diabetes, and
- large breast growth
Learn more about Risperdal causing weight gain and diabetes.
How Risperdal Can Cause Gynecomastia (“Female” Breasts in Boys)
Risperdal increases the amount of a hormone, called prolactin, in a boy’s or young man’s body. Prolactin causes a woman who has just had a baby to make breast milk for her baby.
When the amount of prolactin in a boy’s or man’s body rises to an unnatural level, the man or boy can grow breasts. Although autistic children who take Risperdal may also gain a large amount of weight, the large breasts caused by Risperdal are made of breast tissue rather than fat.
Gynecomastia is another name for this male breast growth. It can occur in both breasts or in only one. If Risperdal affects both of a boy’s breasts, one can grow larger than the other. These breasts may also leak “milk,” as the breasts of a woman who is breast-feeding often do.
Contact our Philadelphia Risperdal Drug Injury Lawyers
If Risperdal caused your son’s “female” breasts, we may able to help you get the justice you and your child deserve. Please contact us today to schedule a free consultation about your case.